MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that under the guidance of a 0.035-inch loach guidewire, it successfully reached the c1 segment of the internal carotid artery, and then the intermediate catheter reached the posterior flexure of the cavernous sinus segment, performed 3d rotational angiography, selected the working angle, and measured the diameter of the tumor-bearing artery.Ped2-500-20 was selected based on the measured value.Under the guidance of the 0.014 micro-guidewire, the middle xt27 stent catheter successfully reached the m1 segment of the ipsilateral middle cerebral artery.The ped2-500-20 was fully hydrated with high-pressure saline and then delivered to the site.Everything went smoothly at this time.The surgeon chose to deploy the stent in situ in the internal carotid artery, held the stent push rod, withdrew the stent catheter, exposed the tip end development guide wire, and exposed the distal ped2 stent body, but the tip end could not be opened and showed abnormal conditions.The surgeon continued to deploy more distance, but there was still no improvement in the tip end.After waiting for a while, the tip end could not be opened, so the stent was retrieved for the second time and readjusted.However, the tip end still could not be opened normally.At this time, more of the stent main body was deployed again, and then tension was applied as a whole.At this time, the middle section of the stent was opened and showed a normal shape, but the tip end stent still could not be opened normally, so it had to be withdrawn from the body as a whole.There was failure to open in the distal section.The pipeline was not positioned in a bend.Less than 50% of the pipeline had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.There were no additional steps or other devices required to open the pipeline.The pipeline removed from patient.The pipeline was resheathed and removed with the microcatheter.The pipeline was used for an approved (on-label) indication.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, unruptured middle cerebral artery m1 segment aneurysm with a max dia meter of 10 mm and a 4 mm neck diameter.The landing zone was 2.3 mm distal and 3.5 mm proximal.It was noted the patient's vessel tortuosity was normal.Dual antiplatelet therapy (dapt) was administered, platelet reactivity units (pru) level was normal.The angiographic result post procedure was aneurysm.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported the tip end had y-shaped.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield braid was returned for analysis withing shipping box; and within a plastic bio-pouch.The pipeline flex pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.¿ damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex braid ends were found fully opened and damaged.No other anomalies were observed.¿ testing/analysis: n/a conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open distal (flex) as the device was resheated.In addition, the proximal and distal ends could not be identified.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22184213
Report Number2029214-2025-01357
Device Sequence Number8401902
Product Code OUT
UDI-Device Identifier00763000284725
UDI-Public(01)00763000284725(17)270809(10)B771603
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-20
Device Catalogue NumberPED2-500-20
Device Lot NumberB771603
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2025
Supplement Date Received by Manufacturer06/12/2025
08/13/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date07/03/2025
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale